MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIGH SPEED ROTARY ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. HIGH SPEED ROTARY ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 204990
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
After multiple washes, sterilization and detailed cleaning, there is present oil or fluids coming out of saw attachment.Also black residue left on lip of saw attachment that is coming off on gloves but is not coming off with sterilization.Discovered during pre-op, no patient under anesthesia, no delay.Case type / application: pka 3.0.
 
Additional Manufacturer Narrative
An event regarding foreign matter involving a mako rotary attachment was reported.The event was not confirmed.Method & results -product evaluation and results: visual inspection does not confirm the alleged presence of foreign matter -clinician review: no medical records were received for review with a clinical consultant.-product history review: a product history review is not required, as no manufacturing specific issue has been alleged.At stryker joint replacement all devices/product are manufactured through validated equipment and inspected by trained representatives through stryker¿s quality management system.-complaint history review: a complaint history review and trend detection is not required as this is a pm.Monitoring will be continued under the current quarterly trend review.Conclusions: there was no patient was involved and no actual or potential patient harm existed for the alleged event.The alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
HIGH SPEED ROTARY ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
susan kinney
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16342247
Report Number3005985723-2023-00027
Device Sequence Number6789862
Product Code OLO
UDI-Device Identifier00848486021849
UDI-Public00848486021849
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204990
Device Catalogue Number204990
Device Lot Number40M153250 / 4002489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown